Alert archive / Kansas / Frost Advisories in 2016
Frost Advisory 5, NWS Wichita, KS
NWS Wichita, KS issued this frost advisory at Nov 11, 2016, 2:02 AM CST for 11 counties in Kansas. It took effect at Nov 12, 2016, 3:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2016, 2:02 AM CST (08:02 UTC)
- In effect from
- Nov 12, 2016, 3:00 AM CST
- Expired
- Nov 12, 2016, 9:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Wichita, KS
Counties Allen County, KS, Butler County, KS, Cowley County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Reno County, KS, Sedgwick County, KS, Sumner County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 34 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 8.0 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2085 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
682 WWUS73 KICT 110802 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 202 AM CST FRI NOV 11 2016 KSZ067>069-082-083-091>093-112215- /O.NEW.KICT.FR.Y.0005.161112T0900Z-161112T1500Z/ RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...HUTCHINSON...NEWTON...EL DORADO... AUGUSTA...ANDOVER...ROSE HILL...KINGMAN...DERBY...HAYSVILLE... BEL AIRE...PARK CITY...VALLEY CENTER...WICHITA...ANTHONY... HARPER...ATTICA...WELLINGTON...WINFIELD...ARKANSAS CITY 202 AM CST FRI NOV 11 2016 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CST SATURDAY. * TEMPERATURES...IN THE MID 30S. * TIMING...EARLY TO MID SATURDAY MORNING. * IMPACTS...THE FROST MAY HARM OR KILL TEMPERATURE SENSITIVE PLANTS...FLOWERS AND OTHER VEGETATION IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JMR
3 follow-up statements
279 WWUS73 KICT 112036 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 236 PM CST FRI NOV 11 2016 ...NEAR-FREEZING TEMPERATURES TONIGHT... KSZ070-121045- /O.EXA.KICT.FR.Y.0005.161112T0900Z-161112T1500Z/ GREENWOOD- INCLUDING THE CITIES OF...EUREKA...MADISON 236 PM CST FRI NOV 11 2016 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CST SATURDAY. * TEMPERATURES...IN THE LOW TO MID 30S. * TIMING...LATE TONIGHT INTO EARLY SATURDAY. * IMPACTS...THE FROST MAY HARM OR KILL TEMPERATURE-SENSITIVE PLANTS...FLOWERS AND OTHER VEGETATION IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KSZ067>069-082-083-091>093-121045- /O.CON.KICT.FR.Y.0005.161112T0900Z-161112T1500Z/ RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...HUTCHINSON...NEWTON...EL DORADO... AUGUSTA...ANDOVER...ROSE HILL...KINGMAN...DERBY...HAYSVILLE... BEL AIRE...PARK CITY...VALLEY CENTER...WICHITA...ANTHONY... HARPER...ATTICA...WELLINGTON...WINFIELD...ARKANSAS CITY 236 PM CST FRI NOV 11 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CST SATURDAY... * TEMPERATURES...IN THE LOW TO MID 30S. * TIMING...LATE TONIGHT INTO EARLY SATURDAY. * IMPACTS...THE FROST MAY HARM OR KILL TEMPERATURE-SENSITIVE PLANTS...FLOWERS AND OTHER VEGETATION IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
611 WWUS73 KICT 120645 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1245 AM CST SAT NOV 12 2016 KSZ071-072-121500- /O.EXA.KICT.FR.Y.0005.161112T0900Z-161112T1500Z/ WOODSON-ALLEN- INCLUDING THE CITIES OF...YATES CENTER...IOLA...HUMBOLDT 1245 AM CST SAT NOV 12 2016 ...FROST ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. * TEMPERATURES...IN THE LOWER TO MIDDLE 30S. * TIMING...EARLY THIS MORNING. * IMPACTS...THE FROST MAY HARM OR KILL TEMPERATURE-SENSITIVE PLANTS...FLOWERS AND OTHER VEGETATION IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KSZ067>070-082-083-091>093-121500- /O.CON.KICT.FR.Y.0005.161112T0900Z-161112T1500Z/ RENO-HARVEY-BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER- COWLEY- INCLUDING THE CITIES OF...HUTCHINSON...NEWTON...EL DORADO... AUGUSTA...ANDOVER...ROSE HILL...EUREKA...MADISON...KINGMAN... DERBY...HAYSVILLE...BEL AIRE...PARK CITY...VALLEY CENTER... WICHITA...ANTHONY...HARPER...ATTICA...WELLINGTON...WINFIELD... ARKANSAS CITY 1245 AM CST SAT NOV 12 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * TEMPERATURES...IN THE LOWER TO MIDDLE 30S. * TIMING...EARLY THIS MORNING. * IMPACTS...THE FROST MAY HARM OR KILL TEMPERATURE-SENSITIVE PLANTS...FLOWERS AND OTHER VEGETATION IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
349 WWUS73 KICT 121455 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 855 AM CST SAT NOV 12 2016 KSZ067>072-082-083-091>093-121600- /O.EXP.KICT.FR.Y.0005.000000T0000Z-161112T1500Z/ RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...HUTCHINSON...NEWTON...EL DORADO... AUGUSTA...ANDOVER...ROSE HILL...EUREKA...MADISON...YATES CENTER... IOLA...HUMBOLDT...KINGMAN...DERBY...HAYSVILLE...BEL AIRE... PARK CITY...VALLEY CENTER...WICHITA...ANTHONY...HARPER...ATTICA... WELLINGTON...WINFIELD...ARKANSAS CITY 855 AM CST SAT NOV 12 2016 ...FROST ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING... TEMPERATURES HAVE WARMED INTO THE UPPER 30S AND LOW 40S AND THEREFORE THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE. $$ LAWSON
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this frost advisory went out at Nov 10, 11:23 PM CST, 2 hours 39 minutes earlier.
Area forecast discussion, Nov 10, 11:23 PM CST, 2 hours 39 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1123 PM CST Thu Nov 10 2016 .SHORT TERM...(This evening through Friday) Issued at 324 PM CST Thu Nov 10 2016 21Z water vapor imagery shows a closed low over northern Mexico while a shortwave moves through the northern stream over the northern plains and into the Great Lakes region. At the surface, a cold front was moving through northwest KS. Ahead of this front is a dry airmass as noted on the 12Z ROABs from DDC, TOP and OUN. The forecast to tonight and Friday calls for the dry weather to continue. The weak forcing associated with the closed upper low that may try to move into southern KS overnight should not have much moisture to work with. So there may only be some high clouds move north. The cold front should move through by sunrise Friday with some weak cold air advection impacting central KS through the day. Forecast soundings show the boundary layer mixing to around 900 MB. However decent insolation may offset the cold air advection somewhat. So have gone a few degrees warmer than what simple mixing would suggest with highs ranging from the mid 50s across central KS to the lower 60s along the OK state line. Lows tonight should not be as cool since models keep the boundary layer better mixed behind the cold front. So readings should range from the upper 30s over north central KS to the mid 40s in southeast KS. .LONG TERM...(Saturday through Thursday) Issued at 324 PM CST Thu Nov 10 2016 For Saturday through Thursday, the chances for precip remain fairly low since there is not good signal among the models for significant moisture return. The closed upper low to the southwest is progged to be absorbed back into the flow by moving over OK and TX through the weekend. Then a shortwave within the northern stream is expected to sweep through the plains on Monday bringing a cold front with it. This frontal passage looks to be dry due to limited moisture. Then upper ridging sets up through the rest of the week with temps moderating and remaining above normal in the 60s and around 70. Next chance for rain may come just beyond the forecast period as an upper trough digs into the southwestern U.S. and should set up a more persistent low level return flow. There remain some differences between the GFS and ECMWF on precip chances so this will be something to watch over the coming days. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1122 PM CST Thu Nov 10 2016 VFR conditions expected at all sites throughout the period. Cold front move thru KICT shortly after start of forecast and KCNU around 0900 UTC. Minor gusts are expected at most sites tomorrow afternoon with winds diminishing around 00z. -Howerton && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 42 61 35 57 / 0 0 0 0 Hutchinson 41 58 32 56 / 0 0 0 0 Newton 42 59 34 56 / 0 0 0 0 ElDorado 43 60 34 56 / 0 0 0 0 Winfield-KWLD 44 63 36 58 / 0 0 0 0 Russell 39 57 30 56 / 0 0 0 0 Great Bend 40 56 30 56 / 0 0 0 0 Salina 40 59 31 56 / 0 0 0 0 McPherson 41 58 32 56 / 0 0 0 0 Coffeyville 44 63 37 59 / 0 0 0 0 Chanute 43 61 35 57 / 0 0 0 0 Iola 42 60 34 56 / 0 0 0 0 Parsons-KPPF 44 62 36 59 / 0 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Wolters LONG TERM...Wolters AVIATION...PJH
Hazardous weather outlook, Nov 10, 4:13 PM CST, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 413 PM CST THU NOV 10 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-112215- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 413 PM CST THU NOV 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AREAS OF FROST CAN BE EXPECTED ACROSS MOST AREAS EARLY SATURDAY MORNING AS LOW TEMPERATURES FALL INTO THE LOWER TO MIDDLE 30S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT: HTTP://WEATHER.GOV/WICHITA/HWO/
Nearby
Frost Advisories in Kansas, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.